North Carolina, 2004

Tornado in North Carolina, June 29, 2004

June 29, 2004 · NWS MHX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 29, 2:20 PM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 29, 2:20 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
320 PM EDT TUE JUN 29 2004

.SHORT TERM...SEA BREEZE COVECTION BEGINNING TO FIRE ALONG CRYSTAL
COAST AND ALONG SECOND BOUNDRY THAT IS SEEN WELL IN THE VISIBLE STLT
IMAGERY NEAR THE PAMLICO RIVER.  THESE SHOWERS AND THE LINGERING
CLOUDINESS IS EXPECTED TO DIMINISH AFTER SUNSET TONIGHT.  WEAK
FRONTAL BOUNDARY PROGGED TO BE JUST SOUTH OF OUR CWA TOMORROW
MORNING THEN WASHES OUT AS THE DAY PROGRESSES.  MOISTURE WILL
INCREASE OVER THE CWA TOMORROW AS A S WIND FLO BEGINS TO DOMINATE.
THE BEST CHANCES FOR RAIN APPEARS TO BE TOMORROW NIGHT AND INTO
THURSDAY AS MAJOR SHORTWAVE ROTATES AROUND THE BOTTOM OF A TROF AND
OVER NC.  DRY WEATHER EXPECTED THURSDAY NIGHT IN SUBSIDENCE BEHIND
SHRTWV.

.LONG TERM...HI PRES OFF THE SOUTHEAST US COAST BEGINS TO DOMINATE
LATE IN THE WEAK FORCING SHORTWAVE TROF TO STAY NORTH OF OUR AREA
SATURDAY AND BEYOND.  BUMPED AFTN POPS DOWN FROM 30 TO 20
SUN...MON...TUES AS LIFT BECOMES AN ISSUE.

.MARINE...18Z ANAL SHOWS A VERY WEAK MSLP PATTER ACRS OUR AREA...
WITH PERHAPS A WEAK BNDRY MVG S ACRS OUR WTRS. WIND OBS THIS
AFTERNOON ARE LT AND SEAS AT THE BUOYS ARE AOB 3FT. MDLS SHOWS THIS
BNDRY BETWEEN LOOKOUT AND HATTERAS OVERNT THEN GRADUALLY MVG N AND
FLOW BCMG S BY LATE WED INTO THU AS A LOW PRES WV DEEPENS TO OUR W.
WINDS AND SEAS MAY INCRS CLOSE TO SCA LATE THU AS THE LOW MVS BY AND
OFSHR TO OUR N. SW FLOW BLO SCA CRITERIA THEN EXPECTED THE REST OF
THE FORECAST PD WITH LTL CHNG IN THE PATRN.

&&

.AVIATION...SCT-BKN 3-5K FT CU AND ISOLD -TSRA THIS AFTERNOON AND
EARLY EVE. MVFR AND VRF CONDITIONS OUTSIDE OF THE TSRA ACTIVITY.
MAIN CONCERN TNGT IS IFR VSBYS FOR FOG WITH WINDS BCMG CALM AND
MOIST LOLVLS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
&&

TK/NP
Hazardous weather outlook, Jun 29, 2:35 AM EST, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
335 AM EDT TUE JUN 29 2004

NCZ029-044>047-079>081-090>095-098-103-104-300835-
BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC-
LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC-
OUTER BANKS DARE NC-OUTER BANKS HYDE NC-PAMLICO NC-PITT NC-
TYRRELL NC-WASHINGTON NC-
INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT...
BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK...
EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND...
HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE...
KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR...
MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN...
NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...PLYMOUTH...SNOW HILL...
SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW...
WASHINGTON AND WILLIAMSTON
335 AM EDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY

SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. THE STORMS
ARE NOT EXPECTED TO REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CGG

The radar

The Raleigh/Durham radar (KRAX), 79 km away, was scanning. The volume nearest the first event began at 23:26 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Lenoir

When
June 29, 6:25 PM EST
Where
Lenoir County, 4 mi E of La Grange
Rating
F0
Path length
0.1 mi
Path width
20 yd
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
35.317, -77.733

Tornado caused minor damage to a mobile home.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2004Every state in 2004This day in weather historyThe tornado archive for North Carolina, 2004Warnings in North Carolina, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405108.